Total number of births on the negative half-line of the binary branching Brownian motion in the boundary case. (English) Zbl 1483.60118

Summary: The binary branching Brownian motion in the boundary case is a particle system on the real line behaving as follows. It starts with a unique particle positioned at the origin at time \(0\). The particle moves according to a Brownian motion with drift \(\mu =2\) and diffusion coefficient \(\sigma^2=2\), until an independent exponential time of parameter \(1\). At that time, the particle dies giving birth to two children who then start independent copies of the same process from their birth place. It is well-known that in this system, the cloud of particles eventually drifts to \(\infty\). The aim of this note is to provide a precise estimate for the total number of particles that were born on the negative half-line, investigating in particular the tail decay of this random variable.


60J65 Brownian motion
60J80 Branching processes (Galton-Watson, birth-and-death, etc.)
Full Text: DOI arXiv


[1] L. Addario-Berry and N. Broutin, Total progeny in killed branching random walk., Probab. Theory Relat. Fields 151 (2011), no. 1-2, 265-295. · Zbl 1230.60091
[2] E. Aïdékon, Y. Hu, and O. Zindy, The precise tail behavior of the total progeny of a killed branching random walk, Ann. Probab. 41 (2013), no. 6, 3786-3878. · Zbl 1288.60105
[3] Elie Aïdékon and Zhan Shi, Weak convergence for the minimal position in a branching random walk: a simple proof, Period. Math. Hung. 61 (2010), no. 1-2, 43-54. · Zbl 1240.60227
[4] P. Andreoletti and R. Diel, Limit Law of the Local Time for Brox’s Diffusion, Journal of Theoretical Probability 24 (2008), 634-656. · Zbl 1231.60079
[5] E. Aïdékon, Tail asymptotics for the total progeny of the critical killed branching random walk., Electron. Commun. Probab. 15 (2010), 522-533. · Zbl 1226.60117
[6] E. Aïdékon and Z. Shi, The Seneta-Heyde scaling for the branching random walk, Ann. Probab. 42 (2014), no. 3, 959-993. · Zbl 1304.60092
[7] J. Berestycki, É. Brunet, S. C. Harris, and P. Miłoś, Branching Brownian motion with absorption and the all-time minimum of branching Brownian motion with drift., J. Funct. Anal. 273 (2017), no. 6, 2107-2143. · Zbl 1390.60309
[8] J. D. Biggins and A. E. Kyprianou, Measure change in multitype branching., Adv. Appl. Probab. 36 (2004), no. 2, 544-581. · Zbl 1056.60082
[9] J. D. Biggins and A. E. Kyprianou, Fixed points of the smoothing transform: the boundary case., Electron. J. Probab. 10 (2005), 609-631, Id/No 17. · Zbl 1110.60081
[10] P. Boutaud and P. Maillard, A revisited proof of the Seneta-Heyde norming for branching random walks under optimal assumptions., Electron. J. Probab. 24 (2019), 22, Id/No 99. · Zbl 1466.60172
[11] M. D. Bramson, Maximal displacement of branching brownian motion, Comm. Pure Appl. Math. 31 (1978), no. 5, 531-581. · Zbl 0361.60052
[12] D. Buraczewski, A. Iksanov, and B. Mallein, On the derivative martingale in a branching random walk, 2002.05215, submitted, feb 2020. · Zbl 1504.60073
[13] F. Caravenna and L. Chaumont, Invariance principles for random walks conditioned to stay positive, Ann. Inst. Henri Poincaré, Probab. Stat. 44 (2008), no. 1, 170-190. · Zbl 1175.60029
[14] B. Chauvin, Arbres et processus de Bellman-Harris. (Trees and Bellman-Harris processes)., Ann. Inst. Henri Poincaré, Probab. Stat. 22 (1986), 209-232. · Zbl 0597.60078
[15] Xinxin Chen, Heavy range of the randomly biased walk on Galton-Watson trees in the slow movement regime, 2009.13866, submitted, sep 2020. · Zbl 1494.60100
[16] P. Jagers, General branching processes as Markov fields., Stochastic Processes Appl. 32 (1989), no. 2, 183-212. · Zbl 0678.92009
[17] J.-P. Kahane and J. Peyriere, Sur certaines martingales de Benoit Mandelbrot, Adv. Math. 22 (1976), 131-145. · Zbl 0349.60051
[18] H. Kesten, Branching Brownian motion with absorption., Stochastic Processes Appl. 7 (1978), 9-47. · Zbl 0383.60077
[19] S. P. Lalley and T. Sellke, A Conditional Limit Theorem for the Frontier of a Branching Brownian Motion, Ann. Probab. 15 (1987), no. 3, 1052-1061. · Zbl 0622.60085
[20] P. Maillard, The number of absorbed individuals in branching Brownian motion with a barrier., Ann. Inst. Henri Poincaré, Probab. Stat. 49 (2013), no. 2, 428-455. · Zbl 1281.60070
[21] Jacques Peyriere, Turbulence et dimension de Hausdorff, C. R. Acad. Sci., Paris, Sér. A 278 (1974), 567-569. · Zbl 0278.60082
[22] Zhan Shi, Branching random walks. École d’Été de Probabilités de Saint-Flour XLII - 2012, vol. 2151, Cham: Springer, 2015. · Zbl 1348.60004
[23] Charles Stone, On local and ratio limit theorems, Proc. 5th Berkeley Sympos. math. Statist. Probab., Univ. Calif. 1965/1966, 2, Part 2 (1967), 217-224. · Zbl 0236.60021
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.